EBD Group is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Nilesh Kumar

What's the next big thing on investors' wish list?

Novo Ventures

Darren Ji

Why Chinese investors are pouring big money into biotech

Lilly Asia Ventures

7:30am - 8:00am 30 mins
Main Agenda
Registration, exhibition and breakfast opens
8:00am - 8:30am 30 mins
Main Agenda
One-to-one meetings begin
more

Grand Ballroom, Republic B

Please note: One-to-one meetings will take place all day depending on your partnering schedule.

8:30am - 10:00am 90 mins
Pitch and Partner
Pharma and large biotech presentations
  • Moderator Ginny Llobell - Senior VP, Defined Health
more

Independence West

Hear the latest partnering opportunities from global pharma companies.

8:30 am – Introduction

8:35 am – Bayer

8:55 am – EMD Serono

9:15 am – Merck

9:35 am – Novo Nordisk

8:30am - 9:00am 30 mins
Translational Impact Forum
Inaugural Charles River World Congress on Animal Models in Drug Discovery & Development
  • Speaker James C. Foster - Chairman, President and CEO, Charles River
  • Speaker Sonia Vallabh - Prion scientist, Broad Institute; Co-Founder, Prion Alliance
  • Speaker Eric Minikel - Prion scientist, Broad Institute; Co-Founder, Prion Alliance
more
From Bedside to Bench and Back Again: Using Clinical Data to Develop Translatable Models for Drug Discovery

Back Bay

8:30 am – Welcome and live broadcast start 

Speaker: James C. Foster

8:40 am – Charles River Annual Research Models in Drug Discovery Award Presentation

Speaker: Sonia Vallabh and Eric Minikel

9:00am - 12:20pm 200 mins
Translational Impact Forum
Keynotes
  • Speaker Jay Berzofsky, MD, PhD - Chief, Vaccine Branch, Senior Investigator Head, Molecular Immunogenetics and Vaccine Research Section, Center for Cancer Research, National Cancer Institute
  • Speaker Elazer R. Edelman, MD, PhD - Thomas D. and Virginia W. Cabot Professor of Health Sciences and Technology, MIT
  • Speaker Jake Lusis, PhD - Professor of Microbiology, Human Genetics and Medicine, University of California, Los Angeles
more

Back Bay

9:00 am – Historical perspective on reverse translational medicine

Speaker: Elazer R. Edelman, MD, PhD

10:00 am – Break 

10:20 am – The microbiome, sex and diet: Implications for metabolic studies

Speaker: Jake Lusis, PhD

11:20 am – Bench to bedside in oncology: Translation of cancer vaccines from mouse models to human clinical trials

Speaker: Jay A. Berzofsky, MD PhD

10:00am - 12:15pm 135 mins
Pitch and Partner
Biotech presentations
more

Independence East, Republic A

10:15am - 11:00am 45 mins
Strategy and Business
What's the next big thing on investors' wish list?
  • Panelist Nilesh Kumar - Partner, Novo Ventures
  • Panelist Todd Foley - Managing Director, MPM Capital
  • Panelist Kevin Johnson - Partner, Medicxi
  • Moderator Wendy Johnson - Managing Director, Gemini Advisors
more

Independence West

11:15am - 12:00pm 45 mins
Strategy and Business
Alternative financing and venture philanthropy
  • Moderator Jeffrey Quillen - Partner, Foley Hoag LLP
  • Panelist Sohini Chowdhury - Deputy CEO, Michael J Fox Foundation
  • Panelist William Podd - President and CEO, Landmark Capital and Family Office
  • Panelist Michael L. Salgaller - Supervisor, Invention Development and Marketing Unit, National Cancer Institute
  • Panelist Jun Xu - Executive Director, Therapy Acceleration Program, The Leukemia & Lymphoma Society
more

Independence West

12:15pm - 1:00pm 45 mins
Strategy and Business
Why Chinese investors are pouring big money into biotech
  • Panelist Darren Ji - Venture Partner, Lilly Asia Ventures
  • Panelist Larry Cai - Head of Business Development, New England,, Qilu Pharmaceuticals
  • Panelist Sean Cao - Managing Director, C-Bridge Capital
  • Panelist Sam Murphy - VP and Head of International Business Development, Shenzhen Salubris Pharmaceuticals Co Ltd.
  • Moderator Steve Dickman - CEO, CBT Advisors
more

Independence West

12:30pm - 1:30pm 60 mins
Keynote Luncheon
It takes two: Advancing innovation through academic-industry partnerships
  • Moderator Asher Rubin - Global Head, Life Sciences and Healthcare Industry Group, Hogan Lovells
  • Panelist James Bowen - Executive Director of Corporate Alliances, University of Pennsylvania
  • Panelist Carole Burns - Senior Licensing Associate, Johns Hopkins Technology Ventures
  • Panelist Robert Radinsky - VP, Oncology Scientific Innovation, Janssen Oncology, Johnson & Johnson Innovation, Boston Innovation Center
  • Panelist Mark Stencik - Executive Director, Business Development and Licensing, Merck Boston Innovation Hub
more

Constitution A

1:30pm - 4:00pm 150 mins
Pitch and Partner
Biotech Presentations
more

Independence East, Republic A

1:30pm - 4:50pm 200 mins
Translational Impact Forum
TRACK ONE:  Approaches for rare and neglected diseases
  • Speaker Joseph Wu, MD, PhD - Professor and Director, Stanford Cardiovascular Institute
  • Speaker Jill Weimer, PhD - Senior Director of Therapeutic Development, Sanford Research
  • Speaker Jimmy Lin, MD, PhD, MHS - Founder and President, Rare Genomics Institute/Natera
more

Back Bay B

1:30 pm – Stem cell approaches for studying inherited cardiovascular diseases

Speaker: Joseph Wu, MD, PhD

2:30 pm – Team science to advance therapeutics for Batten Disease

Speaker: Jill Weimer, PhD

3:30 pm – Break

3:50 pm – How the genomics revolution is changing understanding of rare diseases and cancer

Speaker: Jimmy Lin, MD, PhD, MHS

1:30pm - 4:50pm 200 mins
Translational Impact Forum
TRACK TWO: Practical applications of bedside to bench reverse translation
  • Speaker Laetitia Devy-Dimanche - Head of Global Project Management, EMD Serono
  • Speaker Jan Grimm, PhD - Chief Scientific Officer, Neurimmune Holding AG
  • Speaker Antti Nurmi, PhD - Managing Director, Charles River
more

Back Bay A

1:30 pm – The Translational Medicine Guide: Asking the right question at the right time

Speaker: Laetitia Devy-Dimanche

2:30 pm – Neurimmune's reverse translational platform

Speaker: Jan Grimm, PhD

3:30 pm – Break

3:50 pm – Improving translational animal models of CNS disease – The critical role of new technologies

Speaker: Antti Nurmi, PhD

2:00pm - 3:00pm 60 mins
Startup Program
How to avoid VCs and still get the money you need
  • Moderator Luke Timmerman - Founder and Editor, Timmerman Report
  • Panelist Chris Garabedian - Chairman and CEO, Xontogeny
  • Panelist Peter Kolchinsky - Managing Director and Portfolio Manager, RA Capital
  • Panelist Rick Pierce - Founder, FEP Capital Advisors
  • Panelist Barbara Russell - Managing Director, Detwiler Fenton
  • Panelist James Shanahan - Co-Founder, VP Business Development, SynDevRx, Inc.
more

Independence West

3:00pm - 5:30pm 150 mins
Startup Program
Startup pitch competition
  • Moderator Douglas MacDougall - President, MacDougall Biomedical Communications
  • Judge Kevin Bitterman - Partner, Atlas Venture
  • Judge Christine Brennan - Partner, MRL Ventures Fund
  • Judge Vikas Goyal - Principal, SR One Ltd
  • Judge Charles Kunsch - Director, AbbVie Ventures
  • Judge Joep Muijrers - Partner, LSP (Life Sciences Partners)
  • Judge Marta New - Partner, Agent Capital
  • Judge Anna Turetsky - VP, Lightstone Ventures
more

Constitution A

Pitch your startup to a panel of judges comprised of business development execs, venture capitalists, and industry experts! 

Qualifying startup companies are invited to pitch their company using no more than four minutes. Our top notch panel of judges will determine the winner by the quality and effectiveness of the pitch.

5:30pm - 7:30pm 120 mins
Networking
Exhibit hall reception
more

Grand Ballroom Foyer

Showing of Streams
Showing of Streams
Showing of Streams
Showing of Streams